EconPapers    
Economics at your fingertips  
 

On equilibrium existence in generalized multi-prize nested lottery contests

Qiang Fu, Zenan Wu and Yuxuan Zhu

Journal of Economic Theory, 2022, vol. 200, issue C

Abstract: The generalized multiple-prize nested lottery contest framework has been broadly applied to model noisy competitions that award prizes to multiple recipients. Assuming homogeneous and risk-neutral players, previous studies have typically solved for the symmetric strategy profile that satisfies the first-order condition as the equilibrium solution to the game. The literature has yet to formally establish equilibrium existence because of a technical challenge caused by the presence of multiple prizes. The associated payoff structure dismisses the key property of contests as aggregative games and nullifies the usual approach for equilibrium analysis. We develop an alternative approach to ascertain the property of players' payoff functions without assuming homogeneous and/or risk-neutral players, which enables us to establish equilibrium existence. We then consider a setting that allows for incomplete information and develop an indirect approach to establish equilibrium existence of the Bayesian contest game.

Keywords: Multi-prize contest; Equilibrium existence; Risk aversion; Incomplete information; Discontinuous game (search for similar items in EconPapers)
JEL-codes: C72 D72 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053121001940
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:200:y:2022:i:c:s0022053121001940

DOI: 10.1016/j.jet.2021.105377

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2024-02-12
Handle: RePEc:eee:jetheo:v:200:y:2022:i:c:s0022053121001940